MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The stenosed target lesion was located in the central vein.A 10.0 x 60, 75cm mustang balloon catheter was selected for use.However, during preparation, the balloon and catheter were totally broke.The procedure was completed with another of the same device.No patient complications were reported and patient condition was normal.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was received in two sections as a result of a complete break of the shaft.A visual and tactile examination found the shaft of the device to be severely stretched beginning at the hub of the device and extending approximately 28mm distally along the shaft.The shaft was also completely detached at approximately 7mm distal of the hub.This type of damage is consistent with excessive tensile force being applied to the device.The device was received with the balloon protector in place on the device.A visual and microscopic examination identified that the balloon had been not been inflated.No issues were identified with the balloon material that may have contributed to the complaint incident.No issue was observed with the markerbands or tip of the device that may have contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9415876
Report Number2134265-2019-14619
Device Sequence Number13880915
Product Code FGE
UDI-Device Identifier08714729794004
UDI-Public08714729794004
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0023778037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR